Alabama, 2005

Damaging Wind in Alabama, June 6, 2005

June 6, 2005 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$11,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 6, 1:35 PM CST, 1 hour 35 minutes earlier.

Area forecast discussion, Jun 6, 1:35 PM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
235 PM CDT MON JUN 6 2005

.SHORT TERM...(TONIGHT - THURSDAY NIGHT)

ONGOING SCATTERED PULSE THUNDERSTORMS OVER THE STATE THIS
AFTERNOON.  HEAVY RAINFALL WITH SOME REPORTS OF PEA TO NICKEL SIZE
HAIL MIXED IN.

SIMILAR PATTERN TO CONTINUE THROUGH THE SHORT TERM...AS SEVERAL
UPPER LEVEL IMPULSES MOVE ACROSS THE AREA.  PLENTY OF MOISTURE AND
DAYTIME INSTABILITY WILL CREATE SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS.  HIGHS 85 TO 90 WITH LOWS NEAR 70.

.LONG TERM...(FRIDAY - MONDAY)

GFS DEVELOPS A VERY BROAD UPPER LOW OVER THE NORTHERN GULF OF
MEXICO BY FRIDAY...SOMEWHAT SANDWICHED BETWEEN THE BERMUDA HIGH
AND SOUTHWESTERN HIGH.  LATEST 12 GFS INDICATES THIS AREA OF LOWER
HEIGHTS WILL BE OVER OR AT LEAST NEAR THE AREA THROUGH THE
WEEKEND, SO FIND IT HARD NOT TO GO WITH CLIMATOLOGY FOR POPS.
TEMPS SHOULD ALSO BE NEAR AVERAGE, MAYBE SLIGHTLY ABOVE.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     67  86  67  84 /  30  50  40  50
ANNISTON    70  85  68  84 /  30  50  40  50
BIRMINGHAM  70  85  69  84 /  30  50  40  50
TUSCALOOSA  70  86  70  87 /  40  50  40  50
CALERA      69  85  69  85 /  40  50  40  50
AUBURN      68  87  68  86 /  30  50  40  50
MONTGOMERY  71  87  71  88 /  40  50  40  50
TROY        71  87  70  89 /  50  50  40  50

&&

.BMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

88/88
Hazardous weather outlook, Jun 6, 1:35 PM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
235 PM CDT MON JUN 6 2005

ALZ011>015-017>050-071030-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
235 PM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...(THIS AFTERNOON AND TONIGHT).

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE FORECAST
AREA THROUGH 9 PM.  SOME OF THESE STORMS WILL BE STRONG TO
LOCALLY SEVERE...CAPABLE OF PRODUCING HAIL AND WIND GUSTS UP TO 50
MPH.  THE THUNDERSTORMS WILL BE FAIRLY SLOW MOVING...SO LOCALIZED
HEAVY RAINFALL IS ALSO EXPECTED.

WET MICROBURST POTENTIAL:
BIRMINGHAM...LOW.
MONTGOMERY...MODERATE.

.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY).

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 6, 2:29 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
329 PM CDT MON JUN 6 2005

ALZ037-062115-
TALLAPOOSA-
329 PM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLAPOOSA COUNTY UNTIL
415 PM CDT...

...SMALL HAIL AND WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN
APPROACHING THUNDERSTORM...

AT 329 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER BARNESVILLE...MOVING NORTHEAST AT 10 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BARNESVILLE AND CAMP
HILL THROUGH 415 PM CDT.

HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. ALSO...STRONG
GUSTY WINDS THAT CAN BREAK OFF SMALL TREE LIMBS AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF YOU ARE
OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Local storm report, Jun 6, 2:31 PM CST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
331 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     4 E CORINTH             33.46N 85.52W
06/06/2005                   RANDOLPH           AL   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTED LARGE TREE DOWN ON COUNTY ROAD 22
            NEAR FOLSOM.

&&

STEFKOVICH
Local storm report, Jun 6, 2:40 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     FLASH FLOOD      BIRMINGHAM              33.53N 86.80W
06/06/2005                   JEFFERSON          AL   EMERGENCY MNGR

            FINLEY BLVD, 28TH AND 30TH ST, 43RD AVE UNDER WATER.
            VALLEY CREEK AT CENTER ST. NEAR BANKFULL.

0315 PM     FLASH FLOOD      BIRMINGHAM              33.53N 86.80W
06/06/2005                   JEFFERSON          AL   EMERGENCY MNGR

            FINLEY BLVD, 28TH ADN 30TH ST, 43RD AVE UNDER WATER.
            VALLEY CREEK AT CENTER ST NEAR BANKFUL

&&

STEFKOVICH
Local storm report, Jun 6, 2:40 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME FOR FLOODING...
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0132 PM     FLASH FLOOD      BIRMINGHAM              33.53N 86.80W
06/06/2005                   JEFFERSON          AL   EMERGENCY MNGR

            FINLEY BLVD, 28TH AND 30TH ST, 43RD AVE UNDER WATER.
            VALLEY CREEK AT CENTER ST. NEAR BANKFULL.

&&

STEFKOVICH
Local storm report, Jun 6, 2:44 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
344 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     SNEAD                   34.12N 86.39W
06/06/2005                   BLOUNT             AL   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTE TREES AND POWER LINES DOWN.

&&

STEFKOVICH
Special weather statement, Jun 6, 2:55 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
355 PM CDT MON JUN 6 2005

ALZ015-062145-
WALKER-
355 PM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WALKER COUNTY UNTIL 445 PM
CDT...

...LOCALLY HEAVY RAINFALL AND SMALL HAIL ARE POSSIBLE FROM AN
APPROACHING THUNDERSTORM...

AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES EAST OF CARBON HILL...MOVING NORTHEAST AT 10
MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR CARBON HILL AND
NAUVOO THROUGH 445 PM CDT.

THE PRIMARY THREAT FROM THESE STORMS IS MINOR FLOODING...WITH SMALL
PEA SIZE HAIL. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING
AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING
WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED
WITH WATER OF UNKNOWN DEPTH. ALSO...NUMEROUS LIGHTNING STRIKES ARE
OCCURRING WITH THESE STORMS.

The radar

The Columbus AFB radar (KGWX), 79 km away, was scanning. The volume nearest the first event began at 21:10 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Walker

When
June 6, 3:10 PM CST
Where
Walker County, Nauvoo
Measured
53 kt (61 mph) estimated gust
Property damage
$11,000
Reported by
EMERGENCY MANAGER
Coordinates
34.000, -87.483

Several trees and power lines were blown down along County Road 11 between Carbon Hill and Nauvoo. Some of the fallen trees blocked roadways.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459792.